Alert archive / Alabama / Special Weather Statements in 2012

Special Weather Statement, NWS Birmingham, AL

August 16, 2012Tuscaloosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 16, 2012, 3:00 PM CDT for Tuscaloosa County, Alabama. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 3:00 PM CDT (20:00 UTC)
Expired
Aug 16, 2012, 3:30 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL

County Tuscaloosa County, AL

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:05 PM CDTTSTM WND DMG3 Ssw Holt, ALREPORT OF WINDOWS BLOWN OUT AT DCH REGIONAL MEDICAL CENTER WAS INCORRECT. ALL WINDOWS ARE IN TACT...ONLY A LITTLE RAIN WAS BLOWN IN AROUND SOME OF THE WINDOWS ON THE 7TH FLOOR. CORRECTED FOR TIME AND DAMAGE.
Aug 16, 3:05 PM CDTHAIL 0.55 Ssw Holt, ALHAVE RECEIVED SEVERAL REPORTS OF HAIL ALONG MCFARLAND BLVD. BASED ON PICTURES THAT HAVE BEEN SENT IN THE HAIL WAS APPROXIMATELY DIME SIZE.
Aug 16, 3:07 PM CDTHAIL 14 Ssw Holt, ALDIME TO QUARTER SIZE HAIL REPORTED NEAR MIDTOWN VILLAGE.
Aug 16, 3:15 PM CDTTSTM WND DMG3 Ssw Holt, ALREPORTS OF A FEW WINDOWS BLOWN OUT ON THE 7TH FLOOR AT DCH REGIONAL MEDICAL CENTER. TIME ESTIMATED FROM RADAR.
Aug 16, 3:24 PM CDTTSTM WND DMG4 Sw Holt, ALTREE DOWN IN FRONT OF THE ROSE ADMINISTRATION BUILDING ON UNIVERSITY BLVD ON THE UNIVERSITY OF ALABAMA CAMPUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS84 KBMX 162000
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT THU AUG 16 2012

ALZ023-162030-
TUSCALOOSA AL-
300 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
330 PM CDT...

AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING TWO STRONG 
THUNDERSTORMS. THE FIRST WAS NEAR MCFARLAND MALL...OR NEAR 
TUSCALOOSA...AND THE SECOND WAS JUST NORTH OF RALPH.  THESE STORMS 
WERE MOVING TO THE EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HOLT...
  UNIVERSITY MALL...
  MCFARLAND MALL...
  DEERLICK CREEK CAMPGROUNDS...
  LAKE WILDWOOD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3326 8762 3327 8727 3300 8736 3300 8763
      3301 8772 3302 8772 3302 8783 3313 8784
TIME...MOT...LOC 1959Z 283DEG 2KT 3318 8753

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:54 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 16, 2:54 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT THU AUG 16 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY.

CONVECTION HAS DEVELOPED ALONG A QUASI-STATIONARY SURFACE FRONT
THAT STRETCHED ACROSS EASTERN MISSISSIPPI AND SOUTHWEST ALABAMA.
THE MVC FROM EARLIER THIS MORNING HAS ENHANCED CONVECTION ACROSS
SOUTHWEST ALABAMA. THE CONVECTION IS DIURNAL DRIVEN AND EXPECT TO
SEE A BIG DECREASE IN ACTIVITY AFTER SUNSET. A COLD FRONT
CURRENTLY ACROSS CENTRAL MISSOURI SHOULD BE NEAR MEMPHIS TENNESSEE
BY SUNRISE FRIDAY...WITH A LINE OF CONVECTION JUST AHEAD OF THE
FRONT. EXPECT MOST OF THE CONVECTION TO REMAIN TO THE NORTHWEST OF
CENTRAL ALABAMA OVERNIGHT...BUT WILL KEEP CHANCE POPS ACROSS THE
NORTHWEST COUNTIES IN CASE CONVECTIVE LINE PUSHES OUT AHEAD OF THE
FRONT.

FRIDAY LOOKS LIKE AN ACTIVE DAY AS THE COLD FRONT PUSHES INTO
NORTH ALABAMA. THE STORM PREDICTION CENTER HAS MOST OF CENTRAL
ALABAMA UNDER A SLIGHT RISK. AREAS NORTH OF I-20 WILL LIKELY SEE A
INCREASE IN RAIN AND CLOUDS IN THE MORNING...AND SEVERE THREAT
LOOKS MINIMAL AT THIS TIME. AREAS SOUTH OF I-20 WILL LIKELY HAVE
BEST CHANCE FOR ISOLATED SEVERE STORMS DUE TO WARMER DAYTIME
TEMPERATURES. WEAK BULK SHEAR AND UNIDIRECTIONAL LOW LEVEL FLOW
WILL MAKE IT DIFFICULT FOR STORMS TO MAINTAIN UPDRAFTS...SO PULSE
TYPE STORMS WILL BE THE PRIMARY MODE. NOT ENOUGH CONFIDENCE AT
THIS TIME TO INCLUDE IN HAZARDOUS WEATHER OUTLOOK.

THE FRONT WILL STALL OUT NEAR I-20 FRIDAY NIGHT DUE TO AN UPSTREAM
SHORT WAVE TROF. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THE EVENING HOURS ON FRIDAY...BUT DIMINISH CONSIDERABLY BY
MIDNIGHT. THE GFS MODEL APPEARS TO TAKE THE SURFACE FRONT TO FAR
SOUTH GIVEN THE ZONAL FLOW ALOFT...AND WILL LEAN TOWARDS THE
WETTER NAM AND ECMWF MODELS FOR THE WEEKEND. A SHORT WAVE TROF
WILL APPROACH ALABAMA FROM THE WEST SATURDAY NIGHT AND BRING
INCREASING CHANCES FOR RAIN ACROSS THE SOUTHERN PORTIONS OF
ALABAMA LATE SATURDAY NIGHT AND SUNDAY.

.LONG TERM...MONDAY THROUGH THURSDAY.

UPPER FLOW PATTERN WILL CHANGE LITTLE DURING THIS PERIOD WITH A
BROAD UPPER TROF ACROSS THE EASTERN UNITED STATES. THE
AFOREMENTIONED SHORT WAVE TROF WILL BRING A DRIER AIR MASS INTO
CENTRAL ALABAMA FOR MONDAY AND TUESDAY WITH THE THE RAIN CONFINED
TO THE EXTREME SOUTHERN PORTIONS OF CENTRAL ALABAMA. A SERIES OF
FAST MOVING UPPER LEVEL IMPULSES WILL ROTATE THROUGH THE UPPER
AND BRING INCREASING CHANCES OF RAIN TO CENTRAL ALABAMA WEDNESDAY
AND THURSDAY. TEMPERATURES DURING THIS PERIOD WILL BE NEAR NORMAL.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

SHOWERS AND STORMS ARE STARTING TO FIRE ACROSS EASTERN MISSISSIPPI
AND SOUTHWESTERN ALABAMA THIS AFTERNOON...AND THIS TREND WILL
CONTINUE THROUGH THE AFTERNOON AND EVENING. WESTERN AND SOUTHERN TAF
LOCATIONS WILL HAVE THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT NEAR
THE TERMINALS...AND ADDED IN VCTS FOR KTCL...KMGM...AND KTOI. TRENDS
WILL CONTINUED TO BE MONITORED THROUGHOUT THE AFTERNOON FOR POSSIBLE
TSRA MENTIONING AS WELL. NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS
NORTHERN TAF SITES NORTH OF A STATIONARY BOUNDARY...WITH LIGHT AND
VARIABLE WINDS SOUTH OF THE FRONT. PATCHY FOG COULD BE AN ISSUE ONCE
AGAIN TONIGHT...AND HAVE LEFT BR MENTIONING FOR THE EARLY MORNING
HOURS ON FRIDAY.

56/GDG

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  88  68  85  61 /  20  70  30  30  40
ANNISTON    70  90  69  87  62 /  20  70  30  30  40
BIRMINGHAM  73  89  69  86  65 /  20  70  30  30  40
TUSCALOOSA  73  92  71  88  68 /  20  70  30  40  40
CALERA      73  89  70  87  66 /  20  70  40  40  40
AUBURN      72  91  71  88  67 /  20  60  30  40  60
MONTGOMERY  73  93  72  89  69 /  20  60  40  40  60
TROY        71  91  70  89  67 /  20  50  30  50  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 16, 1:48 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT THU AUG 16 2012

ALZ011>015-017>050-171900-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
148 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
DURING THE EARLY EVENING HOURS ACROSS WESTERN AND SOUTHWESTERN
PORTIONS OF CENTRAL ALABAMA...GENERALLY ALONG AND WEST OF A LINE
FROM HALEYVILLE...TO TUSCALOOSA...TO UNIONTOWN. DAMAGING STRAIGHT-
LINE WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE
POSSIBLE WITH THESE STORMS. THE STORMS ARE EXPECTED TO DIMINISH
THROUGH THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 12:36 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CDT THU AUG 16 2012

ALZ030>032-039-161800-
GREENE AL-HALE AL-MARENGO AL-SUMTER AL-
1236 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER...NORTHERN
MARENGO...SOUTHWESTERN HALE AND SOUTHEASTERN GREENE COUNTIES UNTIL
100 PM CDT...

AT 1236 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DEMOPOLIS...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DEMOPOLIS...
  ARCOLA...
  OLD SPRING HILL...
  GALLION...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3259 8766 3237 8777 3250 8799 3262 8792
TIME...MOT...LOC 1736Z 300DEG 5KT 3253 8787

19
Special weather statement, Aug 16, 1:22 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CDT THU AUG 16 2012

ALZ030-161845-
SUMTER AL-
122 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 145
PM CDT...

AT 122 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER
OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF YORK...MOVING SOUTHEAST
AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  KINTERBISH...
  COATOPA...
  DUG HILL...
  LILITA...
  BELLAMY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3256 8839 3249 8794 3247 8796 3243 8804
      3238 8805 3237 8802 3234 8799 3234 8797
      3233 8795 3231 8794 3231 8842
TIME...MOT...LOC 1822Z 302DEG 10KT 3242 8823

19
Special weather statement, Aug 16, 1:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT THU AUG 16 2012

ALZ030-161915-
SUMTER AL-
144 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 215 PM CDT...

AT 142 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM THE UNIVERSITY OF WEST
ALABAMA TO BOYD...AND MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LIVINGSTON...
  CUBA...
  YORK...
  THE UNIVERSITY OF WEST ALABAMA...
  BLUFFPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3265 8838 3269 8813 3268 8806 3265 8805
      3263 8808 3259 8805 3263 8794 3261 8784
      3259 8786 3261 8787 3260 8790 3252 8784
      3253 8790 3242 8804 3238 8805 3231 8793
      3230 8794 3231 8843
TIME...MOT...LOC 1844Z 301DEG 14KT 3261 8815 3257 8834

19
Special weather statement, Aug 16, 2:16 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT THU AUG 16 2012

ALZ031-032-161945-
GREENE AL-HALE AL-
216 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HALE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 245 PM CDT...

AT 216 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SAWYERVILLE...OR 10 MILES WEST OF GREENSBORO...
MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GREENSBORO...
  DUFFYS BEND...
  GREENSBORO MUNICIPAL AIRPORT...
  ARCOLA...
  BIRDINE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3279 8780 3285 8760 3276 8747 3268 8748
      3253 8778 3260 8785 3261 8784 3262 8787
      3268 8793
TIME...MOT...LOC 1916Z 308DEG 9KT 3271 8776

19
Special weather statement, Aug 16, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT THU AUG 16 2012

ALZ023-162030-
TUSCALOOSA AL-
300 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA COUNTY UNTIL
330 PM CDT...

AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING TWO STRONG
THUNDERSTORMS. THE FIRST WAS NEAR MCFARLAND MALL...OR NEAR
TUSCALOOSA...AND THE SECOND WAS JUST NORTH OF RALPH.  THESE STORMS
WERE MOVING TO THE EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HOLT...
  UNIVERSITY MALL...
  MCFARLAND MALL...
  DEERLICK CREEK CAMPGROUNDS...
  LAKE WILDWOOD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3326 8762 3327 8727 3300 8736 3300 8763
      3301 8772 3302 8772 3302 8783 3313 8784
TIME...MOT...LOC 1959Z 283DEG 2KT 3318 8753

19

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:36 PM CDTSpecial Weather StatementBMXMarengo24 min
Aug 16, 1:22 PM CDTSpecial Weather StatementBMXSumter23 min
Aug 16, 1:44 PM CDTSpecial Weather StatementBMXSumter31 min
Aug 16, 2:05 PM CDTAreal Flood AdvisoryBMXSumter115 min
Aug 16, 2:16 PM CDTSpecial Weather StatementBMXHale29 min
Aug 16, 3:23 PM CDTAreal Flood AdvisoryBMXTuscaloosa112 min
Aug 16, 3:30 PM CDTSpecial Weather StatementBMXMarengo30 min

Nearby

Special Weather Statements in Alabama, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.